MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71007
Medical Device Problem Code Intermittent Communication Failure (4038)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 07/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient is sedentary and has a high bmi.It is possible that the patient body habitus with loose tissue and/or skin in the location of the implant potentially contributed to instability of the ipg, leading to migration and loss of communication.There are no reports of any external trauma or excessive movement that may have contributed to migration after the initial implant.Migration of components is a known inherent risk of implantable neuromodulation systems, however in this case it is also likely that the patient condition (unstable tissue quality) contributed to the device migration.
 
Event or Problem Description
Patient was implanted with a nalu peripheral nerve stimulator system on (b)(6) 2024 after undergoing a successful trial phase with nalu.The implantable pulse generator (ipg) was placed in the patient's calf area with the implanted leads targeting the inferior genicular nerve to treat infrapatellar pain.During the implant procedure, impedance and depth checks returned good results and the system was activated before the patient left the facility.Approximately one week after implant and activation, the patient reported receiving intermittent therapy and needing to secure the nalu relief band very tight to maintain connection between the ipg and the external therapy discs.Patient reported receiving therapy only when in certain positions and losing therapy upon changing positions.At the 10 day post-op visit, the nalu representative following the case confirmed the patient reports of intermittent communication.Imaging was performed and found that the head of the ipg had rotated away from the skin so that the ipg was tilted, likely causing the intermittent communication between the devices.On (b)(6) 2024 the physician performed a surgical procedure to implant a new nalu system.The physician elected to leave the original system implanted and overlay a new system on top.The ipg was position more superficial and parallel to the skin and the leads were placed in approximately the same location as the previous leads.The new system was activated on 07/25/2024 and the patient reports able to maintain consistent therapy which is providing 100% pain relief (pain level reported 0/10).

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key20069343
Report Number3015425075-2024-00324
Device Sequence Number8662560
Product Code GZF
UDI-Device Identifier00812537036144
UDI-Public01008125370361441124020717270207
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number71007
Device Catalogue Number71007
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Initial Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/07/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown